Cold Feet....: Ok so I 'passed' the tests and said I... - NRAS

NRAS
26,256 members30,103 posts

Cold Feet....

Ok so I 'passed' the tests and said I would but at 7.15 this morning (yes..I know 7.15) a sharp knock on the door and a signature later I was presented with four doses of the rather expensive Humira. Having got that far I realised I had a serious case of Cold Feet. And not the kind that could be remedied with a hot pack.

I am now left with the limbo phase where I have the drug but have to now wait for the nurse to show up. In the meantime I suspect my feet will get even colder. Despite being needle phobic it is not that which is the problem

This week , despite a massive flare which left me bedbound for a day and pretty poorly for the rest of the week, I have convinced myself that I don't need this drug. Who needs the idea that you will inject something which could do you more harm than good? The possible risks to my health seem huge.

Then enters realism in the form of Mr hubby...ok hun..you can exist like this if you like..no one is making you take the Humira..but you could LIVE so much better if you give it a go..no what ifs either. Plus ..(he apologised in advance for the proceeding guilt trip) so many people would love to have the chance of trying these drugs and don't get it..it costs so much and you have it there waiting for you in our fridge.

mmm my feet are beginning to thaw slowly...maybe by the time my nurse arrives they will be suitable warm and I will be ready...

Maybe...

12 Replies
oldestnewest

Hi Lulu

I know my case is not quite so severe as yours, but I had the same cold tootsies with the Methotrexate.

However, I have since then (back in December 2010) realised, that the risks to your health from RA are far far greater than the drug... which I know you know, but I also know it doesn't stop you thinking and feeling the way you do.

Even now, when I am feeling well I think "I'm sure I don't need to be taking this blooming great dose of Mtx" but deep down I know I do.

So I guess what I am saying is you are quite normal in the way you are feeling and of course hubby is right. So get your cosytoes on and warm those feet up and give nursey a cuppa.

Good luck.

Julie xxx

Reply

Thanks Julie..kettle is on x

Reply

Mr hubby is right! You need the Humira and you have overcome so many hurdles already I know you can do this! Hope the nurse shows up soon while your feet are still warm!

Reply

Cheers Ceri!! Looking forward to seeing you next week and I can tell you all about it!!! xxx

Reply

Hi Lulu, yes hubby is right, you do need the Humira. (or any other anti tnf).

RA can affect heart, lungs, as well as damaging joints to the extent they need to be replaced. When I first went on Humira the nurse came within 48 hours to show me how the injections worked and watched whilst I did one. He also said I could ring at any time if got into a muddle and needed further instruction. But so far haven't. So it is a doddle once you are used to it. Is it a Medipen you have or a syringe? The medipen is dead easy to use. Just press it against the skin, press the button, count to 10 and bingo the drug is in. It's easier than injecting MTX and is much easier when travelling. It has to be kept cold and if I am on a plane they are very good about putting it in the fridge for me.

I used to get and still do, cold feet but some nice warm padded socks and slippers do help. Even a hot water bottle. It is another sympton of the RA.

All the best - take a deep breath and plunge in. You won't regret it. Love LavendarLady x

Reply

ummmm I meant cold feet as in not sure I want to go ahead!!!!Thank you hun ..I have the pen and it looks better than the MTX syringe,,I have gone from serious needle phobic to pro self injector!!! xxx

Reply

hubby is right!! it is a potential opportunity and under the medicenes act that expensive himira cannot be re used for any else.. so if you dont want it it will be wasted. so . my address is....!!!. ???

..All the drugs for RA are potentially really toxic I use injectable gold salts for my.. RA!! these are toxic as is methotrexate

Reply

quite right Summer I have over 3 grand sitting in my fridge and I am not about to waste it xx

Reply

Good advice from everyone. I have recently seen my Consultant who wants me to take stronger drugs and because I felt so good (steroids) said I didn't want to because I was brilliant right now. She was reluctant but agreed to let me wait another 4 months until November. Thursday I was still brilliant. Today I am in agony and can hardly move my shoulder or arm and I am going on holiday on wed for 3 weeks. I am devastated. I will be on the phone first thing mon am but I know there isn't time even for another steroid inj. If only I had listened to my Consultant. There is a moral to this story lulu. I hope you don't make the same mistake I have. Good luck with the Humira x

Reply

Hi Sheila, if no luck with your consultant for a steroid jab, have a word with your GP. Mine will issue a steroid prescription if I can't get to my consultant (who is 50 miles away) and the practice nurse will do the injection. Sorry to hear you are in pain. I rely on Nurofen for a short term measure (but not on an empty stomach!). LavendarLady xx

P.S. Have a good holiday.

Reply

Hi Lulu,

just wanted to drop by, I just injected my 2nd Enbrel all by myself! (first time with nurses guidance) when I came out of bedroom waiting for a round of applause........husbands head in the paper, son on xbox and baby Amy chewing her way through iggle piggle, after all the waiting, worrying, excitement ect.....blinkin nothing!!!! :)

Good luck :)

Reply

The thing about needlesssssssss is dont fret too much over them, I supose they can be scary at first but the pens arnt really that bad as I have a minimum of 7 injections a day for my Diabetes. WOW when I got the first needle from the Diabetic specialist nurse, the things going round my head and I could almost hear myself screammmmmm loland I put the needle to my big belly about 1/2 inch away thinking do I dont I lol and the nurse just pushed my hand gently and that was that, the thing was in my big belly and the most suprizing thing was, I DIDNT FEEL A THING and even now I dont feel the needle well not every time lol, Please dont fret Like I said its only a little one and you wont feel it even a little bit.

Take care and keep ya chin up.

Oh yes please dont mention choccy drinks again lol as I m banned from them. hehehehe :-))

Reply

You may also like...